← Return to Seroquel and side effects

Discussion
anndomico (@anndomico)

Seroquel and side effects

Depression & Anxiety | Last Active: Mar 12, 2020 | Replies (13)

Comment receiving replies
@jax3

Help I have been on kratom for a year I also take 20mg of Lexapro for the last 14 years and a med doctor put me on 50mg of seroquel two weeks ago and I am a mess and I don’t know if it’s because of the seroquel mixing with the kratom but I don’t know what to do??

Jump to this post


Replies to "Help I have been on kratom for a year I also take 20mg of Lexapro for..."

Hi, @jax3 – welcome to Mayo Clinic Connect. We don't diagnose here on Connect, as the members are not medical professionals but rather patients who share their similar experiences and provide support for one another.

@lorirenee1 @jakedduck1 @mrser52 @ken82 @artscaping may have some thoughts for you on your situation where you are taking quetiapine (Seroquel) as of 2 weeks ago, have been on escitalopram (Lexapro) for 14 years and now have been taking Kratom for a year and are just feeling like a mess currently.

I truly hope that the experiences of these members can be of help. I also do want to let you know that since Kratom has come up in various Connect discussions and is an unregulated substance, we consulted a Mayo Clinic pharmacist on the posts. She offered the following information:

– Kratom is a natural product but it does have significant risks and side effects. Because of these risks the FDA banned import of Kratom in August 2016 and issued a notice of intent to classify 2 chemicals in Kratom as Schedule 1 drugs (the same category as heroin). There are no FDA-approved uses for kratom, and the agency has received concerning reports about the safety of kratom. FDA is actively evaluating all available scientific information on this issue. (2019) https://www.fda.gov/news-events/public-health-focus/fda-and-kratom

– Kratom can cause dependence and withdrawal symptoms including aggression, anxiety and other negative psychiatric effects, muscle aches, spasms, tremors, insomnia, fever and upset stomach. It can also cause dangerous slowed breathing and seizures. It can worsen psychiatric disease and may increase the risk of suicide. Kratom can impair liver function. Kratom interacts with other herbal medications including Jimson Weed. It interacts with sedating medications. It has the potential for many other drug interactions because of the way it is metabolized.

@jax3 – It seems like it would merit talking to your doctor who's prescribing your escitalopram (Lexapro) and quetiapine (Seroquel) at this point, due to how you are feeling. Have you shared with her or him about the kratom you have been taking? If so, what did they think?

@jax3 Hi. I am not familiar with Lexapro or Seroquel, but I do take Kratom for pain from peripheral neuropathy. Since I have no bad side effects that I know of from Kratom, I can only share how I use it. First, because it can be addictive, I only use it about twice a week, maybe 3 at very most. I get it from happyhippoherbals.com which is approved by the American Kratom Association to be free of salmonella, pesticides, and any contaminants, etc. I take it in powdered form, and add it to water. I take the least amount, to get the desired effect to help pain. For me, this is about 5 grams per dose. I do take my normal meds, but do not seem to get any adverse reaction that I am aware of. One of my meds is Duloxetine, which is an anti depressant, but I take it for pain. I think the trick for me, is to be really careful with Kratom. So far, so good, because I do know it can be dangerous. However, I think I am responsible with what works ok for me. Hope this is helpful? Lori Renee